MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 8; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number INSPIRE 8
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Oxygenator failed as cpb was initiated.Prebypass o2 checks were all normal.Blender, flowmeter, and oxygen sensor were all registering normal o2 levels.Immediately upon initiation of bypass, perfusionist noticed dark blood with fio2 setting at 100%.Perfusionist traced the gas flow line, no leaks or obstructions were found.Perfusionist called for backup.3 perfusionists troubleshooted and could not find any issues with gas flow to the oxygenator.It was then decided to change out the oxygenator.They came off of cpb for a few minutes while anesthesia ventilated the patient and they changed out the oxygenator.As soon as bypass was re-initiated, bright red blood was observed and new oxygenator was working efficiently.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.No patient information has been provided.D.4.The inspire 8 hollow fiber oxygenator is a non-sterile device assembled into a sterile convenience pack that is distributed in the usa.The expiration date refers to the sterile finished product into which the oxygenator was assembled.The unique identifier (udi) number of the sterile convenience pack is provided.G.5.The involved inspire 8 hollow fiber oxygenator is a non-sterile component assembled into a convenience pack that is distributed in the usa.The standalone oxygenator (catalog number 050701) is also registered in the usa (510(k) number: d335918).H.4.The device manufacture date refers to manufacture date of the sterile, finished convenience pack into which the oxygenator was assembled.H.11.Livanova manufactures the inspire 8 hollow fiber oxygenator.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
INSPIRE 8
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT   41037
Manufacturer Contact
antonella donatiello
arvada, CO 80004
MDR Report Key22296120
Report Number9680841-2025-900013
Device Sequence Number15567884
Product Code DTZ
UDI-Device Identifier00803622133909
UDI-Public(01)00803622133909(17)270317(11)250317(240)046006500(10)2507600036
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINSPIRE 8
Device Catalogue Number03707
Device Lot Number2502130079
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown